Alert archive / Kentucky / River Flood Advisories in 2015

River Flood Advisory 21, NWS Jackson, KY

March 7, 2015Lee County, Kentucky

NWS Jackson, KY issued this river flood advisory at Mar 7, 2015, 4:20 AM EST for Lee County, Kentucky. It took effect at Mar 7, 2015, 5:50 AM EST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 7, 2015, 4:20 AM EST (09:20 UTC)
In effect from
Mar 7, 2015, 5:50 AM EST
Expired
Mar 11, 2015, 10:00 AM EDT
In force
4 days
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Lee County, KY

The radar

The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River at Heidelberg (HLDK2).

Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WGUS83 KJKL 070920
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
420 AM EST SAT MAR 7 2015

...The National Weather Service in Jackson Kentucky has issued a
flood advisory for the following rivers in Kentucky...

  The Kentucky River at Heidelberg
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 4 pm today.

&&

KYC129-072120-
/O.NEW.KJKL.FL.Y.0021.150307T1050Z-150311T1400Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
420 AM EST SAT MAR 7 2015

The National Weather Service in Jackson Kentucky has issued a
* Flood Advisory for
  The Kentucky River at Heidelberg.
* until Wednesday morning.
* At 3 AM Saturday the stage was 19.8 feet and continuing to fall.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$
5 follow-up statements
474 
WGUS83 KJKL 072053
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EST SAT MAR 7 2015

...The flood advisory continues for the following rivers in 
Kentucky...

  The Kentucky River at Heidelberg 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 PM.

&&

KYC129-080853-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
353 PM EST SAT MAR 7 2015

The Flood Advisory continues for
  The Kentucky River at Heidelberg
* until Wednesday morning.
* At 2 PM Saturday the stage was 18.4 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$
Ray
729 
WGUS83 KJKL 080234
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
934 PM EST SAT MAR 7 2015

...The flood advisory continues for the following rivers in 
Kentucky...

  The Kentucky River at Heidelberg 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 am.

&&

KYC129-081434-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
934 PM EST SAT MAR 7 2015

The Flood Advisory continues for
  The Kentucky River at Heidelberg
* until Wednesday morning.
* At 8 PM Saturday the stage was 17.3 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$
545 
WGUS83 KJKL 081406
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1006 AM EDT SUN MAR 8 2015

...The flood advisory continues for the following rivers in 
Kentucky...

  The Kentucky River at Heidelberg 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 pm edt.

&&

KYC129-090206-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1006 AM EDT SUN MAR 8 2015

The Flood Advisory continues for
  The Kentucky River at Heidelberg
* until Wednesday morning.
* At 09 AM Sunday the stage was 16.3 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 16.5 feet by Monday 
  evening.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$
856 
WGUS83 KJKL 090233
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1033 PM EDT SUN MAR 8 2015

...The flood advisory continues for the following rivers in 
Kentucky...

  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 am.

&&

KYC129-091433-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1033 PM EDT SUN MAR 8 2015

The Flood Advisory continues for
  The Kentucky River at Heidelberg
* until Wednesday morning.
* At 9 PM Sunday the stage was 16.0 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will slowly rise to near 16.5 feet by 
  tomorrow morning.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-091432-
/O.CON.KJKL.FL.Y.0023.000000T0000Z-150312T0600Z/
/RAVK2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1033 PM EDT SUN MAR 8 2015

The Flood Advisory continues for
  The Kentucky River near Ravenna
* until late Wednesday night.
* At 10 PM Sunday the stage was 17.5 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to slowly fall.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
556 
WGUS83 KJKL 091530
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1130 AM EDT MON MAR 9 2015

...The flood advisory is cancelled for the following rivers in 
Kentucky...
 
  The Kentucky River at Heidelberg
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

This will be the last update for this event.

&&

KYC129-091600-
/O.CAN.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1130 AM EDT MON MAR 9 2015

The Flood Advisory is cancelled for
  The Kentucky River at Heidelberg.
* At 10 AM Monday the stage was 16.0 feet.
* Bankfull stage is 20.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall through Tuesday 
  before rising again Tuesday night onward.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 7, 4:00 AM EST, 20 minutes earlier.

Area forecast discussion, Mar 7, 4:00 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EST SAT MAR 7 2015

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 400 AM EST SAT MAR 7 2015

SURFACE HIGH PRESSURE TO OUR SOUTH WILL BRING WARM AIR ADVECTION
ON SOUTHWESTERLY WINDS TODAY. TEMPERATURE RECOVERY WILL ALSO BE
AIDED BY PARTLY TO MOSTLY SUNNY SKIES...BUT SNOW COVER WILL BE A
LIMITING FACTOR. THE GREATEST SNOWPACK IS IN THE FAR N AND NW...
WHICH IS ALSO WHERE THE GREATEST CLOUD COVERAGE WILL BE TODAY.
THINK THAT THIS WILL RESULT IN A FAIRLY LARGE RANGE IN TEMPS
ACROSS THE REGION TODAY. A WEAKENING COLD FRONT WILL SINK SOUTH
INTO THE OHIO VALLEY TONIGHT. HOWEVER...IT WILL HAVE VERY LIMITED
MOISTURE AND WILL DIE OUT AS IT ARRIVES. IT SHOULD BRING LITTLE
MORE THAN SOME CLOUDS.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 326 AM EST SAT MAR 7 2015

AN UPPER LEVEL TROUGH OVER MUCH OF THE WESTERN CONUS WILL SLOWLY
MAKE ITS WAY EASTWARD DURING THE EXTENDED PORTION OF THE FORECAST.
AS IT DOES...EXPECT SEVERAL SHORTWAVES TO DEVELOP AND RIDE ALONG THE
TROUGH...IMPACTING KY ON THE LEE SIDE OF THE TROUGH. AS THE TROUGH
SHIFTS TO THE CENTRAL AND SOUTHERN PLAINS TUESDAY...EXPECT THE
SHORTWAVE TRAJECTORY TO TAKE ITS BEST SHOT AT EASTERN KY...WITH
PRECIP EXPECTED TO SPREAD ACROSS THE CWA MONDAY NIGHT...AND CONTINUE
INTO THE DAY TUESDAY BEFORE EXITING TO THE NE. BY WEDNESDAY...THIS
TROUGH WILL BECOME NEARLY STATIONARY...STRENGTHENING OVER THE
SOUTHERN PLAINS...BUT CREATING A PSEUDO RIDGING PATTERN ACROSS KY
AND POINTS SE. THIS SHOULD KEEP PRECIP POTENTIAL OUT OF THE CWA
THROUGH AT LEAST THURSDAY...AT WHICH POINT THE TROUGH/NOW CLOSED
LOW/ AXIS FINALLY SHIFTS EASTWARD. UNDER DIRECT INFLUENCE OF THE
TROUGH ITSELF...EXPECT ANOTHER SHOT OF WIDESPREAD PRECIP TO ROUND
OUT THE END OF THE EXTENDED FORECAST THURSDAY THROUGH SATURDAY AS
A SURFACE COLD FRONT PARKS ITSELF OVER THE OHIO RIVER VALLEY
REGION.

DURING ALL OF THIS...KY WILL FIND ITSELF UNDER THE INFLUENCE OF THE
SRLY JET THANKS TO THE SW UPPER LEVEL TROUGH...FORCING THE NRLY JET
TO REMAIN NORTH OF THE REGION. THIS WILL GIVE TEMPERATURES A CHANCE
TO REBOUND TO MORE SEASONABLE NORMAL VALUES AS WINDS ALOFT ARE BEING
PULLED FROM THE SOUTH AND SW. AS A RESULT...EXPECT ANY PRECIP WHICH
OCCURS TO FALL IN THE FORM OF RAIN...WITH OVERNIGHT LOWS LIKELY
REMAINING ABOVE FREEZING. THE EXCEPTION FOR THIS WILL BE SUNDAY
NIGHT/MONDAY MORNING BEFORE THE SRLY FLOW HAS HAD A CHANCE TO
TRULY TAKE HOLD...BUT NO PRECIP IS PREDICTED AT THIS TIME.
FURTHERMORE...LOW AND MID LEVELS ARE NOT CONDUCIVE FOR ANY
INSTABILITY WHILE PRECIP IS ONGOING ACCORDING TO THE LATEST GFS40
SOUNDINGS...SO WILL CONTINUE TO LEAVE OUT MENTION OF THUNDER AT
THIS TIME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1242 AM EST SAT MAR 7 2015

PRIMARILY VFR WITH WINDS BELOW 10 KTS IS EXPECTED THROUGH THE
PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HAL
LONG TERM...JMW
AVIATION...HAL
Hazardous weather outlook, Mar 6, 3:50 PM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EST FRI MAR 6 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-080000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
350 PM EST FRI MAR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ANY LINGERING ICE AND SNOW MELT ON AREA ROADS WILL LIKELY
REFREEZE TONIGHT AS TEMPERATURES FALL INTO THE SINGLE DIGITS AND
TEENS.

MINOR TO MODERATE FLOODING WILL CONTINUE THROUGH TONIGHT ALONG
PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS AND ALSO
ALONG THE TUG FORK OF THE BIG SANDY RIVER. OTHER RIVERS ACROSS
THE AREA ARE STILL RUNNING HIGH. PLEASE REFER TO THE LATEST FLOOD
STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SLICK ROADS WILL CONTINUE TO EXIST INTO EARLY SATURDAY MORNING.

AREA RIVERS WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND. PLEASE
REFER TO THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:17 PM ESTRiver Flood AdvisoryJKLEstill, Powell4 days
Mar 7, 3:34 PM ESTRiver Flood AdvisoryJKLKnox33 hr

Nearby

River Flood Advisories in Kentucky, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.